It is currently Sat Aug 19, 2017 7:22 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Mouth Problems
PostPosted: Mon Feb 17, 2014 3:32 pm 
Offline
New Poster
New Poster

Joined: Mon Feb 17, 2014 3:06 pm
Posts: 1
Hi

I'm new here, So Hi everyone :)

I've been on Buprenorphine Sub lingual for a good 2 years now, due to a 20 year painkiller addiction and this may sound like a dumb question, but has anyone had, or know of any problems with Blood Blisters in the mouth ?.

As I say, it's been over 2 years, Plus I'm on a battery of other meds for heart and COPD problems, including three different Steroid inhalers, and recently I've been getting a few Blood Blisters under my tongue, and always in the same place, and just wondered if anyone had, had the same thing ?.

It's just I was at the Dentist today, and mentioned it, and of course he goes into overdrive and has now booked me an appointment with the Consultant at the Hospital regards presumably Mouth Cancer, and while I greatly appreciate his concern, I suppose I'm just trying to rule out certain meds that could be causing this.

Any replies will be much appreciated, and I hope I can be of help to others here in the future.


Top
 Profile  
 
 Post subject: Re: Mouth Problems
PostPosted: Mon Feb 17, 2014 9:50 pm 
Offline
Super Poster
Super Poster

Joined: Tue Dec 17, 2013 12:05 pm
Posts: 101
I have no idea, but what I do know is that suboxone can cause some pretty severe dry mouth, it's one of the likely explanations behind few people having dental problems after being on suboxone a long time. I dont mean to freak you out about your teeth too, the particular issue can be prevented by using Biotine or off brand dry mouth products (but if you get the mouth spray, get the Biotene because I've had both and that one is much more moist and better than off brand) and by taking good care of your teeth in general. I have no clue what I'm talking about when it comes to your problem with sores, but I'm just entertaining the thought of that being a result of the dry mouth too. Just preventatively I would tell anyone on sub long term, just in case, that for dry mouth there's a mouth wash, a gel, and mouth spray (like breath spray). Good luck with your upcoming consult, hope all is well.


Top
 Profile  
 
 Post subject: Re: Mouth Problems
PostPosted: Tue Feb 18, 2014 1:11 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
Steroids, as you likely know, cause thinning of the skin and breakdown of collagen when applied repeatedly-- I wonder if steroid inhalers make the blood vessels more brittle?

Suboxone/buprenorphine does not have to be taken under the tongue; it is urban myth that the veins under the tongue are important (they aren't). In fact, a new form of buprenorphine might come out in the next few months, that is applied to the cheek-- and has better absorption of buprenorphine than current products. http://www.suboxonetalkzone.com/optimizing-absorption-of-buprenorphine/

I wouldn't jump to buprenorphine as a cause, but I wouldn't jump to cancer either. Blood blisters sound like trauma to me-- something breaking the little arterioles or capillaries under the skin. Are you taking buprenorphine TABS? Maybe the combination of brittle vessels from steroids or nicotine, along with a rough tablet, causes them to form.... I would recommend crushing the tablet before taking it (or while taking it) as described in the link above. Good luck!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group